Asthma Expert Forum
dizziness nausea
About This Forum:

This forum is for questions and support regarding: Asthma, Chronic Cough, Sinusitis, and other Respiratory Disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

dizziness nausea

Can you get dizziness and nausea from a side affect of advair...i have taken for sometime usually just once a day. my asthma has been a lot better latley as i did get rid of a stressful situation. Doesn't advai have steriod in in and that is not good to have a steriod over a period of time? I have a tendincy to get what you would call sea sick. About 7 yers ago i had polyps removed from my nose and every once in a great while i can smell an order in my nose...like a medicine the doctor put in my nose at one time...could that be the bad taste?
Related Discussions
242588_tn?1224275300
Nausea and headache have been reported as common side effects of Advair™ Diskus® (fluticasone propionate and salmeterol) Inhalation Powder, as has an unpleasant taste or smell.  These symptoms can vary in frequency and intensity, somewhat, depending on the time of day the medicine is taken.  Dizziness has not been associated with this medicine.

Advair™ Diskus® (fluticasone propionate and salmeterol) Inhalation Powder comes in 3 steroid strengths:  100 mcg, 250 mcg and 500 mcg.  The general rule that should be, but is not always, followed is that each person should use the lowest strength that provides optimum asthma control.  If, for example, one's asthma has been well-controlled with the 250 strength, twice a day, for 3 months or longer, it would be advisable to switch to the 100 mcg, with careful attention to any worsening of asthma.  And, if after another 3 months the asthma has remained well-controlled, once a day use of the inhaler could be tried.  Ideally, these changes in medicine dose should be a collaborative decision made by you and your doctor.

Your concern about the long-term use of steroids is warranted.  The risk of adverse effects correlates with the dose.  Oral or systemic steroids are indeed associated with worrisome side effects; these should be reserved for flare-ups of your asthma.  Inhaled steroids, even at the 500 mcg dosing, carry a slight risk of their being systemic effects on skin, bone, muscle and cataract formation.  This risk is quite slight and deemed by experts to be acceptable, if necessary to control severe asthma.  The risk of the lower doses, especially the 100 mcg dose, is minimal to non-existent.  Over time, if your concern rises, you should discuss this with your doctor.

Of the inhaled steroids there is one, Asmanex® (mometasone) that has been shown to be as effective as the fluticasone in Advair with fewer side effects, including suppression of adrenal gland function.
1 Comment
Blank
Avatar_n_tn
A related discussion, swine flu was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank